Alert archive / Puerto Rico / Flash Flood Warnings in 2006

Flash Flood Warning 16, NWS JSJ

April 3, 2006

NWS JSJ issued this flash flood warning at Apr 3, 2006, 12:15 PM CDT. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 3, 2006, 12:15 PM CDT (17:15 UTC)
Expired
Apr 4, 2006, 8:00 AM CDT
In force
20 hr
Issued by
NWS JSJ
Area
Counties, with a storm outline in the text

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA52 TJSJ 031715
FFWSJU
PRC059-093-111-113-121-125-153-032100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
115 PM AST MON APR 3 2006

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES
  IN PUERTO RICO
     GUAYANILLA
     MARICAO
     SABANA GRANDE
     SAN GERMAN
     YAUCO
     PENUELAS
     PONCE

* UNTIL 500 PM AST

* AT 110 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
VERY HEAVY RAIN FROM SHOWERS AND THUNDERSTORMS OVER THE WARNED AREAS.
RAINFALL ACCUMULATIONS WITHIN THE PAST HOUR HAVE RANGED FROM ONE TO 
TWO INCHES IN LOCALIZED SPOTS OVER THE MUNICIPALITIES OF GUAYANILLA 
AND THE WEST PART OF PENUELAS.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE 
WARNED AREAS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.

LAT...LON 1809 6704 1814 6704 1817 6701 1817 6688
      1809 6674 1812 6663 1809 6663 1807 6668
      1807 6693

$$

OB
1 follow-up statement
000 
WGCA72 TJSJ 032100
FFSSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
451 PM AST MON APR 3 2006

PRC059-093-111-113-121-125-153-032101-
GUAYANILLA-MARICAO-SABANA GRANDE-SAN GERMAN-YAUCO-PENUELAS-PONCE-
451 PM AST MON APR 3 2006

...THE FLASH FLOOD WARNING IS CANCELLED...

FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
     GUAYANILLA...MARICAO...SABANA GRANDE...SAN GERMAN...YAUCO...
     PENUELAS AND PONCE

AT 4:45 PM...NWS DOPPLER RADAR SHOWED THAT HEAVY SHOWERS AND 
THUNDERSTORMS PRODUCING FLOODING CONDITIONS ACROSS THE ABOVE 
MUNICIPALITIES HAVE MOVED SOUTHWESTWARD...TO ALONG THE COAST
AND ACROSS THE NEAR SHORE COASTAL WATERS. RAINFALL HAD ENDED ACROSS
INTERIOR SECTIONS...AND THE FORMER WARNING AREA...AND WATER LEVELS
HAVE RECEDED. THE FLASH FLOOD WARNING IS THEREFORE CANCELLED. 

LAT...LON 1809 6704 1814 6704 1817 6701 1817 6688
      1809 6674 1812 6663 1809 6663 1807 6668
      1807 6693

$$

70

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Apr 3, 3:59 AM CDT, 8 hours 16 minutes earlier.

Area forecast discussion, Apr 3, 3:59 AM CDT, 8 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
459 AM AST MON APR 3 2006

.DISCUSSION...A MUCH QUIET WEATHER NIGHT ACROSS OUR LOCAL
FORECAST AREA ..WITH VERY LIMITED SHOWERS COVERAGE ACROSS THE
REGION. THIS AFTERNOON...LIMITED LINGERING MOISTURE AND DIURNAL
EFFECTS WILL INTERACT TO PRODUCE SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS ACROSS THE INTERIOR AND WESTERN SECTIONS OF PUERTO
RICO. A FEW OF THESE SHOWERS COULD DEVELOP A THUNDERSTORMS AS WE
ARE STILL UNDER THE INFLUENCE OF THE JET STREAM. MOST OF THESE
SHOWER WILL DIMINISH AT AROUND SUNSET. SIMILAR WEATHER CONDITIONS
ARE ALSO EXPECTED FOR TUESDAY AFTERNOON. ON WEDNESDAY A MID LEVEL
TROUGH WILL INTERACT WITH INCREASING MOISTURE AND PRODUCE
SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS...MAINLY
OVER THE INTERIOR...WEST AND NORTHWEST SECTIONS OF PUERTO RICO.
ALSO ON FRIDAY...MODELS ARE SUGGESTING THE ARRIVAL OF A COLD FRONT
TO OUR LOCAL FORECAST AREA.

&&

.SYNOPSIS...SURFACE HIGH PRESSURE WILL EXTEND FROM THE CENTRAL
ATLANTIC WEST SOUTHWEST TO THE BAHAMAS THROUGH AT LEAST
WEDNESDAY...PRODUCING A GENTLE TO MODERATE WIND FLOW ACROSS THE
LOCAL FORECAST AREA.

&&

.MARINE...MODERATE NORTH NORTHEAST SWELLS WILL CONTINUE TO AFFECT
THE REGIONAL WATERS THROUGH AT LEAST WEDNESDAY. WINDS WILL BE FROM
THE EAST BETWEEN 10 AND 15 KNOTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  83  74  84  74 /  20  20  20  40
STT  82  76  83  76 /  30  40  20  40

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

10
Hazardous weather outlook, Apr 3, 5:30 AM CDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
630 AM AST MON APR 3 2006

PRZ001>013-AMZ710>750-041000-
630 AM AST MON APR 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...DRIER AIR AT THE MID AND UPPER LEVELS OF THE
ATMOSPHERE HAS BEGUN TO MOVE INTO THE WESTERN PUERTO RICO THIS
MORNING. EVEN SO...WITH LOW LEVEL MOISTURE IN PLACE ACROSS THE LOCAL
AREA...EXPECT DIURNAL SHOWER ACTIVITY DEVELOPING OVER THE CENTRAL
INTERIOR AND WESTERN SECTIONS OF PUERTO RICO THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...ALTHOUGH DRIER AIR IS FORECAST TO MOVE
INTO THE REGION TODAY THROUGH EARLY WEDNESDAY...LEADING TO MORE
SCATTERED SHOWER ACTIVITY. AN INCREASE IN MOISTURE AND SHOWER
ACTIVITY IS EXPECTED TO RETURN ON WEDNESDAY THROUGH FRIDAY...MAKING
URBAN AND SMALL STREAM FLOODING A CONCERN AGAIN BY MID WEEK.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

VIZ001-002-AMZ710>730-041000-
630 AM AST MON APR 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...DRIER AIR AT THE MID AND UPPER LEVELS OF THE
ATMOSPHERE HAS BEGUN TO MOVE INTO THE LOCAL AREA THIS MORNING. EVEN
SO...WITH LOW LEVEL MOISTURE IN PLACE ACROSS THE AREA...EXPECT
DIURNAL SHOWER ACTIVITY DEVELOPING OVER THE REGIONAL WATERS AND ONE
OR TWO SHOWERS COULD AFFECT THE ISLANDS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...ALTHOUGH DRIER AIR IS FORECAST TO MOVE
INTO THE REGION TODAY THROUGH WEDNESDAY. AN INCREASE IN MOISTURE AND
SHOWER ACTIVITY IS EXPECTED TO RETURN ON WEDNESDAY THROUGH
FRIDAY...MAKING URBAN AND SMALL STREAM FLOODING A CONCERN BY MID
WEEK.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS MAY BE REQUIRED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

SR

Nearby

Flash Flood Warnings in Puerto Rico, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.